Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 12, NWS Shreveport, LA

June 5, 20044 counties in Texas

NWS Shreveport, LA issued this flash flood warning at Jun 5, 2004, 11:09 PM CDT for 4 counties in Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2004, 11:09 PM CDT (04:09 UTC)
Expired
Jun 6, 2004, 2:15 AM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Camp County, TX, Franklin County, TX, Morris County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1166 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1207 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 060414
FFWSHV
TXC063-159-343-449-060715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1109 PM CDT SAT JUN 5 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CAMP COUNTY IN NORTHEAST TEXAS
  FRANKLIN COUNTY IN NORTHEAST TEXAS
  MORRIS COUNTY IN NORTHEAST TEXAS
  TITUS COUNTY IN NORTHEAST TEXAS

* UNTIL 215 AM CDT

* AT 1109 PM CDT...THE NATIONAL WEATHER SERVICE OFFICE IN SHREVEPORT 
  INDICATED A COMPLEX OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL  
  EXTENDING FROM NEAR MOUNT VERNON AND MOUNT PLEASANT TO NEAR        
  DAINGERFIELD TEXAS. THIS COMPLEX OF STORMS WAS MOVING SOUTHEAST    
  NEAR 10 MPH...WITH ADDITIONAL TRAINING OF THUNDERSTORMS            
  LIKELY ACROSS THIS SAME AREA THROUGH 215 AM. AN ADDITIONAL TWO TO
  THREE INCHES OF RAIN WILL BE LIKELY ACROSS THE WARNED AREA.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
  PITTSBURG...OMAHA. 

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  CAMP COUNTY IN NORTHEAST TEXAS
  FRANKLIN COUNTY IN NORTHEAST TEXAS
  MORRIS COUNTY IN NORTHEAST TEXAS
  TITUS COUNTY IN NORTHEAST TEXAS
UNTIL 215 AM CDT.

LAT...LON 3334 9527 3302 9531 3294 9514 3294 9489
      3292 9467 3327 9470 3338 9499

$$
1 follow-up statement
000 
WGUS74 KSHV 060553
FFSSHV
TXC063-159-343-449-060715-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1252 AM CDT SUN JUN 6 2004

...FLASH FLOOD WARNINGS REMAIN IN EFFECT THROUGH 215 AM CDT FOR
FRANKLIN...TITUS...MORRIS AND CAMP COUNTIES IN NORTHEAST TEXAS...

AT 1250 AM...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF SOUTHERN
TITUS COUNTY...EXTENDING EASTWARD INTO MORRIS COUNTY AND SOUTHWARD
INTO MUCH OF CAMP COUNTY. THE HEAVIEST RAINFALL WAS OCCURRING FROM
NEAR MOUNT PLEASANT...TO NEAR PITTSBURG AND THE LONE STAR AREA.
THE RAINFALL HAD ENDED WEST OF THESE AREAS ACROSS FRANKLIN COUNTY.

THE ACTIVITY CONTINUES TO MOVE SOUTHEAST NEAR 20 MPH. WHILE THE
RAINFALL SHOULD CONTINUE TO TAPER OFF OVER THE NEXT HOUR ACROSS THE
WARNED AREA...RUNOFF IS NOT COMPLETE. SEVERAL COUNTY ROADS IN AND
AROUND THE LAKE CYPRESS SPRINGS AREA HAVE HIGH WATER OVER THEM
INCLUDING COUNTY ROADS 127...4230 AND 3122.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.  DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE WATER COVERS THE ROADWAY...OR PAST POLICE
BARRICADES.  RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS
OCCUPANTS AND SWEEP THEM AWAY.  REMEMBER...TURN AROUND...DONT DROWN.

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 7:38 PM CDT, 3 hours 31 minutes earlier.

Area forecast discussion, Jun 5, 7:38 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 PM CDT SAT JUN  5 2004

.DISCUSSION...
SENDING OUT AN EARLY UPDATE THIS EVENING TO INCREASE POPS TO OUR
NORTHWEST AND TO ADD MENTION OF HEAVY RAINFALL. MCV EVIDENT ON
SHV/FWD RADAR SITES...LOW LEVEL JET INCREASING PER PALESTINE VAD
WINDS AND LAPSE ANALYSIS SHOWING DECENT INSTABILITIES ACROSS THIS
REGION SUGGEST MORE WIDESPREAD RAINFALL.

UPDATE OUT SHORTLY...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  86  70  89 /  40  50  30  20
MLU  68  86  69  88 /  40  50  30  20
TXK  67  84  70  89 /  50  40  50  20
TYR  69  87  70  89 /  50  40  20  20
LFK  70  88  70  90 /  50  40  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

13
Hazardous weather outlook, Jun 5, 12:00 PM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT JUN 5 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT JUN 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS ARE EXPECTED TO INCREASE THIS AFTERNOON AND CONTINUE
INTO TONIGHT...MAINLY OVER EAST TEXAS AND SOUTHEAST OKLAHOMA.
UPPER LEVEL DISTURBANCES MOVING INTO THE REGION WILL ENHANCE THE
POTENTIAL FOR HEAVY RAINFALL...AS WELL AS ISOLATED HIGH WIND GUSTS
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION
DURING THE EARLY PART OF NEXT WEEK...PRODUCING THUNDERSTORMS.
A FEW THUNDERSTORMS MAY BECOME SEVERE.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:41 AM CDTFlash Flood WarningSHVBowie3 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.